New York, 2005

Damaging Wind in New York, June 8, 2005

June 8, 2005 · NWS BGM · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 8, 8:00 PM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 8, 8:00 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE BINGHAMTON NY
900 PM EDT WED JUN 8 2005

.AVIATION (09/00Z -10/00Z)...
VFR WILL BE THE RULE FOR THE PART OF THE NIGHT...BUT VALLEY FOG
EXPECTED TO DEVELOP...AND BRING FLIGHT CONDITIONS DOWN TO IFR/MVFR
AT KELM/KUCA/KAVP.  THURSDAY SHOULD BE SIMILAR TO WEDNESDAY...WITH
GENERALLY VFR...THOUGH A SHRA/TSRA CAN NOT BE RULED...ESPECIALLY AT
KSYR/KUCA.  -CEMPA
&&

.SHORT TERM(TONIGHT THRU FRIDAY)...
UPDATE FOR LINGERING PRECIP OVER CWA. IN GENERAL PRECIP DECREASING
IN INTENSITY AND COVERAGE BUT STILL SOME NEW DEVELOPMENT. TEMPS
HOLDING UP WHERE CONVECTION HAS NOT BEEN. CONVECTION MOVING SE INTO
BGM AREA. WILL EXTEND THE TS AND SHRA INTO THE EARLY MORNING. MINOR
CHANGES TO THE OTHER GRIDS BASED ON CURRENT OBS.   TAC

SATL AND RADAR IMAGERY SHOWG ISLD CONVECTION FORMING WITH AFTRN
HEATING. LL MOISTURE WAS LESS THAN PRVSLY THOUGHT WITH DWPTS
AVERAGING MAINLY IN THE LOWER 60S. DRIER AIR WAS MIXING DOWN INTO
THE SFC LAYER AND LOWERG DWPTS. THIS HAS LIMITED CAPES. TEMPS WERE
AT OR ABV 90F MANY AREAS. SEE MAINLY SCTD SHRA/TSTA CONT TO
FORM...ESP IN MOUNTAINOUS AREAS. SFC BNDRY APPEARS TO BE FARTHER N
THAN PROGGED EARLIER TODAY N OF CWA. MORE WIDESPREAD SHRA/TSRA WERE
ASSCTD WITH FRNT. SHRT WAVE WILL PASS INTO WRN NEW ENGLAND TONIGHT
AND INCR CONFLUENCE TO THE E AND THUS UPR DVRG. THIS WAVE WILL ALLOW
FRNT TO SAG SWRD INTO C NY TONIGHT AS IT WEAKENS. CONVECTION WILL BE
A LITTLE MORE WIDESPREAD IN THE ERN PART OF THE CWA BUT GIVEN
TERRAIN WILL HV AT LEAST CHC ALL FORECAST AREA INTO THIS EVE.

FOR THU INTO FRI...PA/NY WILL BE AT THE NRN PART OF THE UPR RDG
AS LL SW FLO DVLPS ON THE BACK SIDE OF THE SFC HI. THIS FLO WILL
INCREASE MOISTURE AND HUMIDITY. THE SHEAR IS WEAK AND THE UPR LVL
FORCING IS NOT THAT STRG. CAPES ARE PROGGED TO BE RSBL THUS WILL HV
CHC POPS SHRA/TSRA FOR AFTRN/EVE BOTH DAY AND PC AT NIGHT. - NICOSIA
&&

.LONG RANGE (FRIDAY NIGHT-WEDNESDAY)
WESTERN ATLANTIC AMPLIFIED RIDGE WILL KEEP THE SAME GENERAL PATTERN
IN PLACE INTO EARLY NEXT WEEK BEFORE BREAKING DOWN BY THE END OF THE
FORECAST PERIOD. KEPT BASICALLY THE SAME EXTENDED FORECAST GOING
WITH CHC POPS FOR CONVECTION DURING THE DAY AROUND THE PERIMETER OF
LARGE BERMUDA HIGH AND DRY OVERNIGHT PERIODS. HIGHS GENERALLY IN THE
MID 80S...THEN COOLER ON WEDNESDAY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
&&
Hazardous weather outlook, Jun 8, 11:35 AM EST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1235 PM EDT WED JUN 8 2005

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-090900-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
1235 PM EDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
CONTINUE INTO AT LEAST THE EARLY EVENING HOURS...ESPECIALLY FROM THE
FINGER LAKES...WESTERN MOHAWK VALLEY...TO THE CATSKILLS OF NEW YORK.
THERE IS A POTENTIAL FOR AN ISOLATED STORM TO PRODUCE DAMAGING WIND
GUSTS TO 60 MPH...WITH MOST OF THE STORMS HAVING GUSTS UNDER 40 MPH.

.DAYS TWO THROUGH SEVEN...
SCATTERED, MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY
THIS WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

NICOSIA

In the hours before

Special weather statement, Jun 8, 9:38 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1038 PM EDT WED JUN 8 2005

NYZ046-090345-
OTSEGO NY-
1038 PM EDT WED JUN 8 2005

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1030 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  PITTSFIELD...OR ABOUT 15 MILES NORTHEAST OF NORWICH...AND MOVING
  EAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BURLINGTON AT 1050 PM EDT
  HARTWICK AT 1055 PM EDT
  EXETER CENTER AT 1100 PM EDT
  OAKSVILLE AND MILFORD AT 1105 PM EDT
  TODDSVILLE AND HYDE PARK AT 1110 PM EDT
  COOPERSTOWN AND BOWERSTOWN AT 1115 PM EDT
  ELK CREEK AT 1120 PM EDT
  MIDDLEFIELD AT 1125 PM EDT

SEEK SHELTER IN A STRONG BUILDING AWAY FROM WINDOWS.

LAT...LON 4272 7537 4254 7531 4263 7453 4290 7462

The radar

The Albany radar (KENX), 71 km away, was scanning. The volume nearest the first event began at 03:14 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Otsego

When
June 8, 10:15 PM EST
Where
Otsego County, Cooperstown
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
42.700, -74.917

Thunderstorm winds downed trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458038.